The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (405 KB) | Metadata | Table of Contents | ZAA summary
Volume 31, Issue 3, 2012, pp. 335–356
DOI: 10.4171/ZAA/1463

Published online: 2012-07-11

Korn-Type Inequalities in Orlicz-Sobolev Spaces Involving the Trace-Free Part of the Symmetric Gradient and Applications to Regularity Theory

Dominic Breit and Oliver D. Schirra

We prove variants of Korn's inequality involving the trace-free part of the symmetric gradient of vector fields \(v:\Omega\rightarrow\mathbb{R}^n\) (\(\Omega\subset\mathbb{R}^n\)), that is, \[ \int_\Omega h(|\nabla v|)dx \leqslant c\int_\Omega h(|\mathcal E^D v|)dx \] for functions with zero trace as well as some further variants of this inequality. Here,~\(h\) is an \(N\)-function of rather general type. As an application we prove partial \(C^{1,\alpha}\)-regularity of minimizers of energies of the type $ \int_\Omega h(|\mathcal E^D v|)dx, $ occurring, for example, in general relativity.

Keywords: Generalized Korn inequalities in Orlicz-Sobolev spaces, variational problems, nonstandard growth, regularity

Breit Dominic, Schirra Oliver: Korn-Type Inequalities in Orlicz-Sobolev Spaces Involving the Trace-Free Part of the Symmetric Gradient and Applications to Regularity Theory. Z. Anal. Anwend. 31 (2012), 335-356. doi: 10.4171/ZAA/1463